MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that saf-t-intima w/y adapter gn 18ga x 1.0in needle was broken.The following information was provided by the initial reporter: nurse was performed puncturing for the patient, during process to delieve the needle, it was found that needle was suddenly broken when it was withdrawn with 2 mm, the nurse heard a relatively crisp sound, customer suspected that there was a problem with the quality before the puncturing.
 
Additional Manufacturer Narrative
H6: investigation summary: a complaint of a catheter breaking after placement was received from the customer.A sample was provided to aid in the investigation of this defect.Through visual inspection the customer complaint was confirmed.During investigation it was found that the tubing had an insufficient amount of solvent.A device history record review was completed by our quality engineer team for provided lot number 9122995.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.The root cause for this defect was determined to be an insufficient amount of solvent added during manufacturing.
 
Event or Problem Description

Brand Name
SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11312178
Report Number9610847-2021-00066
Device Sequence Number10983667
Product Code FOZ
UDI-Device Identifier00382903833467
UDI-Public00382903833467
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Catalogue Number383346
Device Lot Number9122995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1